Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair falling out
Jun 15, 2002

Is it true that HIV causes your hair to fall out. My hair has been coming out in clumps. Doctor is testing me for possible thyroid problem but said that HIV causes hair loss. I haven't heard of that yet. Could it be my meds...viracept, videx, and zerit? Also, when he wrote down my VL and CD4 on paper for me, he wrote: VL=459, and CD4=288 (18). what exactly does the 18 mean? thank you for your answers.

Response from Dr. Holodniy

18 is the precentage of CD4 cells. Hair falling out in clumps is not a usual manifestation of HIV infection or caused from the meds you are on. HIV can result in some hair loss over time. There are some autoimmune diseases that can also cause such hair loss. I agree with thyroid tests.



Previous
pregnancy
Next
Pediatric hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement